MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVC REPL MDU NON-HAND CNTL ELITE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SVC REPL MDU NON-HAND CNTL ELITE; SAW, POWERED, AND ACCESSORIES
Model Number 72200617S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analysis performed by the manufacturer has not concluded yet.
 
Event or Problem Description
It was reported the motor drive unit was not working.Incident occurred before the procedure; therefore, there was no patient involvement.A preliminary analysis performed by the manufacturer revealed a blade stall error, which is a reportable event.
 
Additional Manufacturer Narrative
H10: h2, h3, h6.The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and observed no issues.A functional evaluation revealed a blade stall error.The complaint was confirmed and the root cause has been associated with a mechanical component failure.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.Factors that could have contributed to the reported event include corrosion in the gearbox/motor assembly from cleaning and sterilization methods and the chemicals involved over a period of time or one or more of the motor phases shorting out.

Brand Name
SVC REPL MDU NON-HAND CNTL ELITE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10321057
Report Number1643264-2020-00670
Device Sequence Number19571003
Product Code HAB
UDI-Device Identifier03596010578884
UDI-Public03596010578884
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200617S
Device Catalogue Number72200617S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1